Contact No: +91-8826373757 | +91-8826859373 | 011-25052216
Email: rakesh.its@gmail.com | editor@innovativepublication.com

Panacea Journal of Medical Sciences


Phenytoin induced cerebellar atrophy: A case report


Full Text PDF Share on Facebook Share on Twitter


Author Details: Kumari Pratima, Shivlok Narayan, Alka Agarwal

Volume : 8

Issue : 1

Online ISSN : 2348-7682

Print ISSN : 2249-8176

Article First Page : 43

Article End Page : 45


Abstract

The significant dose-related as well as idiosyncratic drug toxicity are encountered in pediatric practice occasionally due to the zero order pharmacokinetics and narrow therapeutic margin of phenytoin. Among uncommon side effects reported in patients with phenytoin exposure are cerebellar atrophy and at times its clinical presentation is masquerading as acute encephalitis. An unusual presentation of phenytoin toxicity in a 15-year-old girl suffering from multiple tubercular with seizure who developed bilateral cerebellar atrophy besides other features of Phenytoin toxicity over 3 years of drug use has been reported here along with possible approaches to minimize the possibility of dosing error in its prescription.

Keywords: Phenytoin, Cerebellar atrophy, Multiple tuberculoma.

Doi :-https://doi.org/10.18231/2348-7682.2018.0010